MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED (CR) NARROW LEFT SIZE 10; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED (CR) NARROW LEFT SIZE 10; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a knee procedure, the surgeon noted debris in the sterile packaging of an implant.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h11.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned product found the sterile poly bag is discolored with a cloudy appearance.The poly bag used to package this device was previously redesigned to address an issue with the bag sticking to the device.As a result of the redesign, a substance was added to address the sticking issue, which creates a cloudy appearance when the poly bag is rubbed by the device during transit.The sterility has not been compromised.Device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for the reported part and lot combination.The condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA FEMUR CEMENTED (CR) NARROW LEFT SIZE 10
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20184625
Report Number3007963827-2024-00343
Device Sequence Number15686234
Product Code JWH
UDI-Device Identifier00889024229976
UDI-Public(01)00889024229976(17)290531(10)64268020
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502006801
Device Lot Number64268020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown